Alert archive / Virginia / Gale Warnings in 2011

Gale Warning 13, NWS Baltimore/Washington

March 7, 2011

NWS Baltimore/Washington issued this gale warning at Mar 7, 2011, 6:04 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 6:04 AM EST (11:04 UTC)
Expired
Mar 7, 2011, 8:19 AM EST
In force
2 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WHUS71 KLWX 071104
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 AM EST MON MAR 7 2011

ANZ530>532-538>540-071915-
/O.EXP.KLWX.GL.W.0012.000000T0000Z-110307T1100Z/
/O.UPG.KLWX.SC.Y.0253.000000T0000Z-110308T0500Z/
/O.NEW.KLWX.GL.W.0013.110307T1104Z-110307T1400Z/
/O.NEW.KLWX.SC.Y.0254.110307T1400Z-110308T0500Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
604 AM EST MON MAR 7 2011

...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ533-534-537-541>543-071915-
/O.EXP.KLWX.GL.W.0012.000000T0000Z-110307T1100Z/
/O.CON.KLWX.SC.Y.0253.000000T0000Z-110308T0500Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
604 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-071915-
/O.EXP.KLWX.GL.W.0012.000000T0000Z-110307T1100Z/
/O.CON.KLWX.SC.Y.0253.000000T0000Z-110307T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
604 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
611 
WHUS71 KLWX 071115 AAA
MWWLWX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 AM EST MON MAR 7 2011

ANZ530>532-538>540-071915-
/O.CON.KLWX.GL.W.0013.000000T0000Z-110307T1400Z/
/O.CON.KLWX.SC.Y.0254.110307T1400Z-110308T0500Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
615 AM EST MON MAR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ533-534-537-541>543-071915-
/O.CON.KLWX.SC.Y.0253.000000T0000Z-110308T0500Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
615 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-071915-
/O.CON.KLWX.SC.Y.0253.000000T0000Z-110307T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
615 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
525 
WHUS71 KLWX 071319
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 AM EST MON MAR 7 2011

ANZ530>532-538>540-072130-
/O.CAN.KLWX.GL.W.0013.000000T0000Z-110307T1400Z/
/O.EXT.KLWX.SC.Y.0254.110307T1319Z-110308T0500Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
819 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT EST TONIGHT. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ533-534-537-541>543-072130-
/O.CON.KLWX.SC.Y.0253.000000T0000Z-110308T0500Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
819 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-072130-
/O.CON.KLWX.SC.Y.0253.000000T0000Z-110307T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
819 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 7, 3:27 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 7, 3:27 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 AM EST MON MAR 7 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TODAY THROUGH TUESDAY.
ANOTHER POTENT COLD FRONT WILL IMPACT THE AREA DURING THE MIDDLE AND
LATTER PORTION OF THE WEEK WITH SIGNIFICANT RAINFALL POSSIBLE. HIGH
PRESSURE WILL RETURN BY THE WEEKEND.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION EARLY THIS
MORNING WHILE HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. ANY
LEFTOVER RAIN OR SNOW ACROSS THE NORTHEASTERN PORTION OF THE CWA
WILL END BY THE MORNING RUSH. HOWEVER...SLIPPERY CONDITIONS ARE
STILL POSSIBLE WITH TEMPERATURES NEAR FREEZING ALONG WITH WET OR
SLUSHY ROADS. THE BEST CHANCE FOR SLIPPERY SPOTS WILL BE NORTH AND
WEST OF WASHINGTON AND BALTIMORE.

HIGH PRESSURE WILL BUILD OVER THE REGION LATER THIS MORNING THROUGH
THIS AFTERNOON...BRINGING PLENTY OF SUNSHINE ALONG WITH SEASONABLE
CONDITIONS. MAX TEMPS WILL RANGE FROM THE 30S IN THE POTOMAC
HIGHLANDS TO THE MIDDLE 50S ACROSS CENTRAL VIRGINIA. A TIGHT
PRESSURE GRADIENT BETWEEN THE DEPARTING LOW AND HIGH PRESSURE WILL
CAUSE BREEZY CONDITIONS. NORTHWEST WINDS WILL GUST AROUND 30 TO 35
MPH THROUGH THE MID AFTERNOON. WINDS WILL QUICKLY DIMINISH TOWARD
SUNSET AS HIGH PRESSURE BUILDS OVERHEAD.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
SFC-H8 HIPRES WILL BE OVER THE CWFA TNGT-TUE...AND THEN SLOWLY PUSH
OFFSHORE TUE NGT. WNDS SHUD BE FAIRLY LGT THRU THE PD...THO MAY HV A
LTL BIT OF A BREEZE ELY THIS EVNG. NLY FLOW WL BECOME ELY AS THE
CORE OF THE SFC HIGH WL TRACK ACRS ONT/QUE. IN SPITE OF THE LLVL
HIGH...FLOW ALOFT WL BE ZONAL...WITH A FAIR AMT OF MSTR PRESENT.
SUSPECT WE WL HV SCT MID-LVL CLDS AND A BKN HIGH DECK. HENCE...
PTCLDY AT NGT AND PTSUN DURING THE DAY.

THESE CLDS WL INTERFERE W/ OTRW FAVORABLE RADL COOLING CONDS.
NONETHELESS XPCT TEMPS TO DROP BLO FRZG AREAWIDE TNGT. MOS TEMPS
REFLECT A WIDE SPREAD FOR MAXT TUE. W/ LGT ELY WNDS...FILTERED
SUN...AND WAA RETURN FLOW ONLY BEGINNING...THINK THE WARMER MAV
OVERDONE. DIDNT TAKE MET VERBATIM...BUT CERTAINLY SIDED TWD IT. MOS
TEMP SPREAD NOT NEARLY AS WIDE TMRW NGT.
&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WHILE THE EAST COAST UNDER THE INFLUENCE OF HIPRES TUE...NEXT POTENT
STORM SYSTEM DEEPENS IN THE PLAINS. THIS STORM WL HV DIFFICULTY
MOVING EAST DUE TO THE HIGH AMPLITUDE RDG ALONG THE ERN SEABOARD.
BUT...INCREASED ISENTROPIC LIFT AHD OF THE CYCLONE WL REACH THE MTNS
WED...AND OVERSPREAD REST OF AREA WED NGT. SETUP LOOKS SIMLR TO THE
EXITING STORM SYSTEM IN THAT THERE WL BE DEEP SLY FLOW AHD OF THE
LOW...PROVIDING AMPLE MSTR FM THE GLFMEX. HV INCRSD POPS TO LKLY IN
THE HIGHLANDS WED AFTN...AND SPREAD DEF POPS ACRS MUCH OF CWFA BY
OVNGT WED/ELY THU MRNG. IN ADDITION...RAISED WX TO MDT RAIN. BUMPED
UP QPF TO MATCH...AND SUSPECT THERE WL PDS OF HVY RA AGN. WL TAKE
THAT ONE STEP AT A TIME.

GFS SUGGESTING THE CDFNT WL CROSS AREA DURING THE DAY THU...WHILE
ECMWF A BIT LATER /THU PM/. GOING GRIDS OFFER A DECENT 1ST GUESS
COMPROMISE. SIMILARLY...ITS TOO SOON TO DEPICT HOW MUCH COLD AIR WL
DRAIN SWD IN WAKE OF THIS LOW...SO CHC SNW IN THE APPALACHIANS THU
NGT-FRI MRNG REASONABLE.

AS TROF AXIS DEPARTS...A L/WV RDG WL BUILD. HENCE...NO SGFNT WX
XPCTD NXT WKND ATTM.
&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED TODAY THROUGH TONIGHT AS HIGH PRESSURE
BUILDS OVERHEAD. NORTHWEST WINDS WILL GUST AROUND 25 TO 30 KNOTS
WELL INTO THIS AFTERNOON BEFORE QUICKLY DIMINISHING TOWARD EVENING.
HIGH AND MID-LEVEL CLOUDS WILL INCREASE TONIGHT AHEAD OF THE NEXT
SYSTEM.

VFR CONDITIONS ARE EXPECTED TUESDAY WITH LIGHT WINDS. HIGH PRESSURE
WILL MOVE OFF THE COAST TUESDAY NIGHT THROUGH WEDNESDAY WHILE LOW
PRESSURE TRACKS INTO THE GREAT LAKES. THE COLD FRONT ASSOCIATED WITH
THE LOW WILL IMPACT THE TERMINALS DURING THE MIDDLE AND LATTER
PORTION OF THE WEEK. RAIN IS EXPECTED ALONG WITH LOW CIGS/VSBYS. THE
BEST CHANCE FOR RAIN WILL BE WEDNESDAY NIGHT THROUGH THURSDAY.
&&

.MARINE...
GALE WARNING IS EFFECT FOR THE WATERS UNTIL 6 AM. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE WATERS FOR THE REST OF TODAY. THE
SMALL CRAFT ADVISORY CONTINUES FOR THE CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC RIVER THIS EVENING. GUSTY NORTHWEST WINDS ARE EXPECTED
BEHIND A COLD FRONT THROUGH THIS AFTERNOON. WINDS WILL DIMINISH
TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD.

HIGH PRESSURE WILL KEEP WINDS AOB 10 KT THRU TUE NGT. AS THE
CENTER OF THE HIGH WILL RESIDE IN SERN CNDA...WNDS WL GRDLY VEER
ELY TMRW...AND SLY BY WED.

THE NEXT STORM SYSTEM WILL SPREAD MORE RAIN ACRS THE WATERS LT
WED-ELY FRI. HV HELD WNDS IN SLY FLOW UNDER SCA CRITERIA
ATTM...BUT GUSTS MAY REACH/EXCEED 20 KT NEAR/BHD CDFNT THU-THU
NGT. LATER FCSTRS WL BE ABLE TO ASSESS EFFECT OF PRESSURE GRADIENT
AS WELL AS MIXING POTENTIAL OF LLJ.
&&

.HYDROLOGY...
RIVER FLOOD WARNINGS HAVE BEEN ISSUED FOR SENECA CREEK NEAR
DAWSONSVILLE...RAPPAHANOCK RIVER AT REMINGTON...CONOCOCHEAGUE CREEK
AT FAIRVIEW...AND MONOCACY RIVER NEAR FREDERICK. THESE AREAS ARE
EXPECTED TO CREST EARLY THIS MORNING. HOWEVER...THE MONOCACY RIVER
NEAR FREDERICK IS EXPECTED TO CREST EARLY THIS AFTERNOON. ONLY MINOR
RIVER FLOODING IS EXPECTED.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ530>534-
     537>543.
     GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ530>543.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ535-
     536.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...BJL
MARINE...BJL/HTS
HYDROLOGY...BJL
Hazardous weather outlook, Mar 7, 3:19 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 AM EST MON MAR 7 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
319 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH 6 AM FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM TO 6 PM FOR THE MID AND UPPER TIDAL POTOMAC...
AND FROM 6 AM THROUGH MIDNIGHT FOR THE LOWER TIDAL POTOMAC AND THE
MARYLAND CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES MAY BE REQUIRED ON THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
319 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE SENECA CREEK NEAR
DAWSONSVILLE...RAPPAHANOCK RIVER AT REMINGTON...CONOCOCHEAGUE CREEK
AT FAIRVIEW...AND MONOCACY RIVER NEAR FREDERICK. THESE POINTS ARE
EXPECTED TO CREST EARLY THIS MORNING. HOWEVER...THE MONOCACY RIVER
NEAR FREDERICK IS EXPECTED TO CREST EARLY THIS AFTERNOON. ONLY MINOR
RIVER FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

HTS

In the hours before

Special weather statement, Mar 7, 12:12 AM EST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1212 AM EST MON MAR 7 2011

MDZ003>007-009-010-VAZ028>031-038>040-042-051>053-501-502-
WVZ051>053-071215-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-FREDERICK VA-PAGE-WARREN-CLARKE-GREENE-MADISON-
RAPPAHANNOCK-LOUDOUN-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...WINCHESTER...FRONT ROYAL...WASHINGTON...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
WARRENTON...MARTINSBURG...CHARLES TOWN
1212 AM EST MON MAR 7 2011

...WINTRY CONDITIONS POSSIBLE EARLY MONDAY MORNING...

THE RAIN HAS CHANGED OVER OR MIXED WITH SNOW ACROSS THE NORTHERN
AND WESTERN SUBURBS OF WASHINGTON AND BALTIMORE...NORTH- CENTRAL
MARYLAND...AND PORTIONS OF NORTHERN AND CENTRAL VIRGINIA.
PRECIPITATION WILL END BEFORE THE MORNING RUSH.

HOWEVER...TEMPERATURES WILL DIP BELOW FREEZING LATE TONIGHT
CAUSING WET OR SLUSHY ROADS TO BECOME SLIPPERY IN SPOTS FOR THE
MORNING RUSH. ELEVATED SURFACES SUCH AS BRIDGES ALONG WITH RAMPS
ARE MOST LIKELY TO FREEZE FIRST.

PLEASE USE CAUTION WHILE DRIVING AND LEAVE EXTRA TIME TO REACH
YOUR DESTINATION.

MDZ501-502-VAZ025>027-503-504-WVZ050-055-501>506-071215-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...
FORT ASHBY...CIRCLEVILLE...FRANKLIN
1212 AM EST MON MAR 7 2011

...ICY CONDITIONS EXPECTED OVERNIGHT...

THE SNOW HAS ENDED ACROSS THE SHENANDOAH VALLEY OF VIRGINIA AND
THE POTOMAC HIGHLANDS OF EASTERN WEST VIRGINIA...WESTERN MARYLAND
AND VIRGINIA. HOWEVER...TEMPERATURES WILL REMAIN BELOW FREEZING
OVERNIGHT. UNTREATED ROADS WILL REMAIN SLIPPERY THROUGH THE
MORNING RUSH.

PLEASE USE EXTRA CAUTION WHEN DRIVING AND LEAVE EXTRA TIME TO
REACH YOUR DESTINATION.

BJL
Special weather statement, Mar 7, 3:35 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 AM EST MON MAR 7 2011

MDZ004>007-009-010-VAZ042-052-053-501-071200-
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-
LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
NORTHERN FAUQUIER-
INCLUDING THE CITIES OF...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...LEESBURG...MANASSAS...MANASSAS PARK...
FAIRFAX...WARRENTON
335 AM EST MON MAR 7 2011

...SLIPPERY CONDITIONS POSSIBLE EARLY THIS MORNING...

PRECIPITATION HAS ENDED ACROSS THE NORTHERN AND WESTERN SUBURBS OF
WASHINGTON AND BALTIMORE. HOWEVER...TEMPERATURES WILL DROP TO NEAR
OR BELOW FREEZING ACROSS MOST LOCATIONS EARLY THIS MORNING. ANY
WET OR SLUSHY ROADS MAY BECOME SLIPPERY IN SPOTS DURING THIS TIME.

PLEASE USE EXTRA CAUTION WHILE DRIVING AND LEAVE EXTRA TIME TO
REACH YOUR DESTINATION.

MDZ003-501-502-VAZ025>031-038>040-503-504-WVZ050>053-055-501>506-
071200-
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
GREENE-MADISON-RAPPAHANNOCK-WESTERN HIGHLAND-EASTERN HIGHLAND-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
WASHINGTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
335 AM EST MON MAR 7 2011

...ICY CONDITIONS EXPECTED EARLY THIS MORNING...

TEMPERATURES EARLY THIS MORNING WILL REMAIN BELOW FREEZING ACROSS
MOST OF WESTERN MARYLAND...EASTERN WEST VIRGINIA...THE SHENANDOAH
VALLEY OF VIRGINIA AND THE BLUE RIDGE MOUNTAINS OF NORTHERN AND
CENTRAL VIRGINIA. UNTREATED ROADS WILL REMAIN SLIPPERY THROUGH THE
MORNING RUSH.

PLEASE USE EXTRA CAUTION WHEN DRIVING AND LEAVE EXTRA TIME TO
REACH YOUR DESTINATION.

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:21 PM ESTGale WarningLWX9 hr
Mar 6, 9:21 PM ESTSmall Craft AdvisoryLWX22 hr
Mar 6, 10:10 PM ESTRiver Flood WarningLWXCulpeper, Fauquier12 hr
Mar 7, 6:04 AM ESTSmall Craft AdvisoryLWX14 hr
Mar 6, 10:10 PM ESTRiver Flood WarningLWXWashington13 hr
Mar 6, 10:10 PM ESTRiver Flood WarningLWXFrederick23 hr
Mar 6, 10:44 PM ESTRiver Flood WarningLWXMontgomery9 hr

Nearby

Gale Warnings in Virginia, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.